Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 60, NWS Louisville, KY

June 15, 20256 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 15, 2025, 9:27 PM EDT for 6 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 9:27 PM EDT (01:27 UTC)
Expired
Jun 16, 2025, 12:30 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Boyle County, KY, Garrard County, KY, Lincoln County, KY, Mercer County, KY, Nelson County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:23 PM EDT, 2 hours 4 minutes earlier. Its key messages:

  • * Scattered showers and a few thunderstorms are expected through the evening hours. The main threats with this activity are heavy rainfall and lightning. Localized flooding is possible where the heaviest rainfall occurs. * Patchy dense fog is possible late tonight into Monday morning. * Unsettled weather continues next week, with additional rounds of showers and thunderstorms expected. The main risk early in the week will be isolated flash flooding.
Area forecast discussion, Jun 15, 7:23 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
723 PM EDT Sun Jun 15 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

* Scattered showers and a few thunderstorms are expected through the
  evening hours. The main threats with this activity are heavy
  rainfall and lightning. Localized flooding is possible where the
  heaviest rainfall occurs.

* Patchy dense fog is possible late tonight into Monday morning.

* Unsettled weather continues next week, with additional rounds of
  showers and thunderstorms expected. The main risk early in the
  week will be isolated flash flooding.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 336 PM EDT Sun Jun 15 2025

Weak low pressure continues to drift east across West Virginia this
afternoon, with a subtle sfc boundary extending WSW into the Lower
OH Valley. Upstream, a stronger mid-level shortwave trough is moving
over the Ozarks. In between these two features is brief shortwave
ridging that will be in place over our region into tonight. While
forcing and steering flow/deep shear are quite weak, a smattering of
showers have developed as we have easily achieved convective temps.
A moist, unstable airmass remains in place with PW values of 1.8-1.9
inches and a tall, skinny CAPE profile. Though quite small, these
showers this afternoon will remain capable of brief heavy downpours.
Localized ponding/flooding issues could arise due to moisture-laden
air, slow cell motion, and wet soils.

These showers will diminish in coverage and intensity with sunset,
with drier conditions overnight. A few spotty showers may linger,
particularly over south-central KY. Some partial clearing will again
promote the development of fog in the humid, stagnant air. Mid and
high clouds will increase early Monday morning ahead of the trough
and ongoing convection to our west. Temperatures will fall into the
upper 60s and low 70s tonight before stabilizing. Low stratus should
fill in and linger through the morning hours.

The mid-level shortwave trough approaches the Mid-MS Valley tomorrow
before moving ENE over central KY and southern IN Monday night into
early Tuesday. Diurnal sfc heating and destabilization of the still
very moist airmass, as well as the approaching wave, will promote at
least scattered showers and storms Monday afternoon. The arrival of
stronger forcing, including a 25-30 kt LLJ nosing in from the
southwest, will enhance shower/storm coverage Monday evening and
overnight. So unlike recent nights, this round of convection will
not diminish diurnally. Will keep high PoPs overnight into early
Tuesday morning.

The overall severe weather threat on Monday remains low. Deep-layer
shear only tops out around 20-25 kts, though available instability
should be sufficient for isolated strong updrafts. The main concern
will be locally heavy rainfall/isolated flash flooding. Convective
intensity will be tempered by waning instability Monday night. Highs
Monday will reach the low to mid 80s, and lows Monday night will
again be in the upper 60s to low 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 336 PM EDT Sun Jun 15 2025

Tuesday through Tuesday Night...

The mid/upper level shortwave trough swings east of the area by
Tuesday night. But scattered to numerous showers and storms will
remain possible through Tuesday. Some stronger storms will be
capable of torrential rainfall, gusty winds, and lightning.
Depending on convective evolution Monday afternoon through Monday
night, FFG may be fairly low in some areas. Will have to watch
this period closely for at least isolated instances of flash
flooding.

Conditions do look to dry out Tuesday night into the first part of
Wednesday with rising heights behind the departing wave.

Wednesday through Saturday...

A quasi-zonal upper-level pattern will continue into Wednesday, with
additional shortwave troughs sliding quickly across the CONUS.
Medium-range guidance continues to suggest that the most potent of
these systems will cross just north of the Ohio Valley Wednesday
into Thursday, bringing stronger flow aloft and better forcing for
showers and thunderstorms, some of which could be strong. AI/ML
guidance and CIPS analogs continue to suggest that the Wednesday
evening into Thursday morning period could bring an elevated
potential for strong to severe storms, which is consistent with the
SPC Day 4 Outlook. The best forcing and moisture may remain just
north of the area; however, given the amount of lead time, we will
continue to monitor as shifts in guidance could bring the better
severe potential into central KY and southern IN.

Thursday, additional showers and storms are possible as a "cold
front" moves through the region. The air mass behind this front
should be drier, but is unlikely to bring much of a cool down in
temperatures heading into next weekend. In fact, there is fairly
good agreement in medium-range guidance in upper level ridging
building across the eastern US next weekend. This kind of pattern
would suppress thunderstorm chances and support seasonably hot
temperatures, with highs likely making it into the upper 80s and
lower 90s.

&&

.AVIATION /00Z TAFS THROUGH 06Z TUESDAY/...
Issued at 723 PM EDT Sun Jun 15 2025

VFR conditions currently with scattered showers and very few storms
over the region. As the sun sets, showers and storms will dissipate.
The remainder of the night will feature calm to light winds and
developing stratus. In the early morning, this stratus will lower
and reduce visibility. Similar to the previous morning. Once the sun
rises, this will allow CIGs and VIS to improve. In the afternoon on
Monday, showers and storms will once again develop over the region
bringing heavy rain and lightning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...EBW
LONG TERM...EBW/CSG
AVIATION...SRW
Hazardous weather outlook, Jun 15, 4:34 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
434 PM EDT Sun Jun 15 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-162045-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
434 PM EDT Sun Jun 15 2025 /334 PM CDT Sun Jun 15 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Scattered showers and a few thunderstorms are expected into the evening.
Heavy rainfall and lightning are expected with any thunderstorm, and
isolated flash flooding is possible in areas which receive extended
periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms capable of torrential rainfall are expected
Monday afternoon and evening. Localized flash flooding will be
possible in areas that see an extended period of heavy rain. The
strongest storms could also produce locally gusty winds. Additional
thunderstorms will be possible Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GENERAL STORM MOTION OF THE DAY:

Showers and storms this afternoon and evening will move from west to
east at 5 to 15 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:03 PM EDTAreal Flood AdvisoryLMKFayette, Garrard, Jessamine, Madison3 hr
Jun 15, 8:27 PM EDTAreal Flood AdvisoryLMKBullitt, Nelson, Washington31 min
Jun 15, 8:58 PM EDTFlash Flood WarningLMKBullitt, Nelson, Washington4 hr
Jun 15, 9:04 PM EDTAreal Flood AdvisoryLMKWashington24 min
Jun 15, 9:52 PM EDTFlash Flood WarningLMKBullitt, Nelson3 hr
Jun 15, 9:59 PM EDTAreal Flood AdvisoryLMKBoyle, Lincoln3 hr
Jun 15, 11:19 PM EDTAreal Flood AdvisoryLMKAllen, Simpson3 hr
Jun 16, 3:47 AM EDTFlood WatchLMKAllen, Barren, Breckinridge, Butler, Edmonson, Grayson and 6 more22 hr
Jun 16, 4:11 PM EDTSpecial Weather StatementLMKHancock49 min
Jun 16, 4:26 PM EDTSpecial Weather StatementLMKGrayson49 min
Jun 16, 4:41 PM EDTAreal Flood AdvisoryLMKHancock, Ohio3 hr
Jun 16, 4:47 PM EDTSpecial Weather StatementLMKBreckinridge28 min
Jun 16, 5:01 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson3 hr
Jun 16, 5:03 PM EDTSpecial Weather StatementLMKBreckinridge27 min
Jun 16, 5:16 PM EDTSpecial Weather StatementLMKMeade29 min
Jun 16, 5:35 PM EDTAreal Flood AdvisoryLMKBoyle, Casey, Marion3 hr
Jun 16, 5:38 PM EDTSpecial Weather StatementLMKHardin37 min
Jun 16, 5:52 PM EDTAreal Flood AdvisoryLMKHardin, Meade3 hr
Jun 16, 6:15 PM EDTFlash Flood WarningLMKHardin3 hr
Jun 16, 6:24 PM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson36 min
Jun 16, 6:34 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin, Larue, Nelson3 hr
Jun 16, 6:46 PM EDTFlash Flood WarningLMKHardin, Larue3 hr
Jun 16, 6:58 PM EDTAreal Flood AdvisoryLMKButler5 hr
Jun 16, 7:15 PM EDTAreal Flood AdvisoryLMKMarion, Nelson, Washington3 hr
Jun 16, 7:29 PM EDTAreal Flood AdvisoryLMKBullitt, Nelson, Spencer3 hr
Jun 16, 7:43 PM EDTAreal Flood AdvisoryLMKLogan, Warren4 hr
Jun 16, 7:50 PM EDTAreal Flood AdvisoryLMKAnderson, Boyle, Marion, Mercer, Nelson, Shelby and 3 more3 hr
Jun 16, 7:51 PM EDTAreal Flood AdvisoryLMKLarue, Marion, Nelson, Washington3 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.